MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357109
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a femoral fracture requiring wiring treatment.
 
Additional Manufacturer Narrative
Additional information: device identification, device manufacture date.The associated complaint device was not returned.A clinical evaluation was conducted and without the requested clinical information a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Event or Problem Description
It was reported that the patient had a femoral fracture requiring wiring treatment.The patient recovered from the adverse event and was discharged the (b)(6) 2019.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that this complaint is from japan, the hope study.It was reported that the patient had a femoral fracture requiring wiring treatment.The patient recovered from the adverse event and was discharged the (b)(6) 2019.Only study forms were submitted for review.No clinical/medical documents were provided for the investigation.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include improper surgical technique or poor bone quality.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ANTHOLOGY HO POR PL HA SZ 9
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8867909
Report Number1020279-2019-02951
Device Sequence Number11479024
Product Code JDI
UDI-Device Identifier03596010559647
UDI-Public03596010559647
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model Number71357109
Device Catalogue Number71357109
Device Lot Number15FM22828
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer12/06/2019
01/20/2020
01/20/2020
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date12/12/2019
01/22/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Hospitalization;
Patient Age74 YR